MAUDE Adverse Event Report: STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: lens was returned in liquid, in lens vial.Visual inspection found the haptic torn and residue on the lens.Work order search: one similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon inserted a 12.6mm micl12.6 implantable collamer lens, -14.0 diopter, and the lens flipped in the eye.The lens was removed with no patient injury and the backup lens was implanted with no issues.The reporter stated that the cause of the event is unknown.

Brand Name
ICL (IMPLANTABLE COLLAMER LENS)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6407107
Report Number2023826-2017-00407
Device Sequence Number798267
Product Code MTA
UDI-Device Identifier00841542103107
UDI-Public(01)00841542103107(17)180531
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2018
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2017
Initial Report FDA Received Date03/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45- LOT NUMBER UNK; FOAM TIP PLUNGER MODEL FTP- LOT NUMBER UNK; INJECTOR MODEL MSI-PF- LOT NUMBER UNK